Official Graves post RAI treatment: Went in to... - Thyroid UK

Thyroid UK
109,181 members126,827 posts

Official Graves post RAI treatment

JennaShi
JennaShi

Went in to the Endo office to for appt. and saw their PA since they havent gotten the new Endo in yet and I really like her. She seems to want to look at the whole picture jot just tsh. But I asked her about my diagnosis (sharing about all the antibodies etc) and she said that I dont have hashimotos and that I only have Graves but am considered post 131 or RAI treatment. She said this is my diagnosis because I have high TSI antibodies (still) and that I am hypo because it is finally overworked. Was taking 75 armor and now will be at 90 because my tsh went back up to 8. Ft3 is at 1.5 (range 2.2-4.2). I am sad and a little worried that I will need to go back to Levo and Liothyronine. But being hypo is still so different and I feel like my emotions are up and down all the time. She says it has nothing to do with thyroid but I disagree. We are upping to 90 on armor so hopefully this helps some.

15 Replies
oldestnewest
HiddenThis reply has been deleted
JennaShi
JennaShi
in reply to Hidden

You’re right, she did sound like she knew what she was talking about and said based off of my weight (135lbs) but she might not even know. I was at TSH 1.83 (range 0.4-4.4) and ft3 2.3 (range 2.2-4.2)previously in October so this came as a surprise shock at quickly it dropped again. So next appt is scheduled for 6 weeks from now just in case the dose needs to be increased.

HiddenThis reply has been deleted
JennaShi
JennaShi
in reply to Hidden

I’m sorry to hear about your husband, sounds like it has been really hard for him. Has he been in alot of pain? Will due, the PA seems to be on board with the armour, it just has been really hard to find the right dose and have higher Ft3. It seems they wont prescribe a little t3 on the side and so I am almost wondering if it would he better/ easier to control woth synthetic.

HiddenThis reply has been deleted
JennaShi
JennaShi
in reply to Hidden

Got it, have they been able to find some that helps? I have been on it previously and levels were pretty steady on results. Was having some pain in area and thought it might be my liver. Shortly after started looking and reading about More natural and thought it would be better.

HiddenThis reply has been deleted
Ziburu
Ziburu
in reply to Hidden

That’s interesting, the raw stuff.

Do you use any recipe books for your raw diet and if so what is that. And what do you eat?

Am in the process of trying to sort that. Although I ate some crap over Christmas (so called gluten free cakes, chocolates and some random stuff on new year. That has sent my fingers all achey and who knows what else!

JennaShi
JennaShi
in reply to Hidden

I agree with you in the fresh food. Over-processed is not good and will not give our bodies the nutrients we need. Dessicated thyroid sounds hopeful and promising, however it seems that each dose is a little different in regards to t4/t3 ratio. It would be nice if it could be more controlled so that those of is who have trouble converting could get more t3.

MaisieGray
MaisieGray
in reply to JennaShi

It's only more natural if you think that consuming a pig or cow's thyroid gland to replace a failing human gland is natural .......... especially when you think that the ratio of T4 : T3 in a pig is very different to that of a human.

I am almost 4 years post RAI and also have Graves. It's been a battle. I first took T4 and T3 but now am only on 75 mcg of levothyroxine. I feel much better on a lower dose, which I know sounds odd but it's true. I work on my feet 8 hours a day so I am not sedentary. Everybody is different. I just wanted to validate your emotions while going hypo. At first I was super depressed and would cry because my whole body felt achy and tired. I swear I could feel my organs being overworked and tired. Weird. It took about a year to feel semi normal again. I have a good Endo and was lucky to get the help I needed. But it is a process. Sometimes I wish the doctors could feel what we all feel so that they would be forced to understand!

The T3 did help me initially but eventually I crashed on it and it was too much for my system. I am also 57 years old so other hormones, or lack thereof, played a big part.

I wish you the best health and suggest that you give your body time to recover and bounce back.

JennaShi
JennaShi
in reply to Jmw444

Thank you for sharing and for your words of encouragement. I hear ya, it sounds like it was quite an adjustment for you as well. I’m sorry you went through all that while going hypo. I wish they did too, they may a little more compassionate when they say things or test more before they raise and lower our doses so quickly.

Its not weird at all, like you said, everybody is different. I’ve had some similar experiences staying the sane dose for a while and have stress to play a big role in changing things up unfortunately. I agree, it seems that everthing works together to make you functional, once one thing is thrown off the others can be too. Have you found relief with balancing everything out?

Thank you, and to you as well!

Jmw444
Jmw444
in reply to JennaShi

I feel rather balanced now, but having been hyperthyroid for so many years it is definitely a new normal for me. Anyone who has every been hyper knows what I mean. That endless energy is gone but so are the heart palpitations, nervousness and jittery feelings. I am now calm. What a difference. I actually went into thyroid storm which is when the doctor finally decided that I needed more than anti thyroid meds. I will add that I follow most of the guidelines for hypothyroidism. Low to no soy, cooking well any broccoli, spinach, ect. You probably know them all too. I take supplements as well, at least 4 hours after taking my levo. And I get plenty of sleep and exercise.

There is light at the end of the tunnel, maybe not as bright as we would like, but we adjust ourselves. 💜

You may also like...